T Nation

Need Expert Advice. Finasteride, Mdma, Stretch Marks, Depression



my problem is that i created alot of stretch marks after Finasteride and MDMA use and currently im searching for a steroid that will increase collagen production.

Backstory cliffs:

  • Been training alot since 2010 and created some stretch marks on shoulders/chest and back

  • related to muscle mass increasement and bodyfat (highest weight 99.8kg with 26% BF 186cm)

  • cut down to 86kg with 13% fat, didn’t care about the stretch marks because i was very happy with what i had accomplished.

  • Stabilized weight for 2 years with marginal strength gain

  • noticed some hairloss and started finasteride (No AAS use!)

  • went to party alot and used MDMA (XTC)

  • Went to more parties and used 300mg MDMA with a frequency of 1 time in 3 weeks. (august 2015 until juli 2016). During this period i was training 1/2 times a week.

  • Became a little depressed; a common side effect of mdma usage

  • noticed increasement in stretch marks

  • stopped using mdma in JULY 2016 and stopped training due to stretch marks increasement

  • stretch marks keep increasing. Stretch marks increased on shoulder, chest and back. New stretch marks appeared on legs, biceps, underarms (3 little ones), knees etc.

  • became very depressed and thought of suicide alot

  • Searched for scientific literature about the cause. Thought maybe MDMA had something to do with it. Scientific papers showed the following:
    MDMA usage causes a rise in cortisol levels (with good music and dancing) of 800%! Another study showed that heavy mdma users still had a significant high cortisol levels compared to baseline in 3-month hairsamples. Conclusion: Heavy mdma usage can cause hpa-axis dysregulation and cortisol secretion.

  • High cortisol levels decreases the strength of the skin by collagen and elastin breakdown --> thinning of the skin. (search for cushing syndrome)

  • went depressed because i have stretch marks everywhere: hips, shoulders/ chest, underarms, upper arm, back, 5 between my legs and 2 next to my belly button

I tried to get some bloodwork done, but due to the bureaucracy i had blood work done AFTER my depression; February 2017 (please notice last mdma use july 2017). They were unable to find a high cortisol (Urine 24-hour cortisol day 1: 70nmol and day 2: 122nmol

The problem with all this is that i still don’t now with 100% certainty what created the stretch marks increasement. Genetics, MDMA, finasteride, the depression itself? In my opinion it is the combination of genetics, mdma use and my depression that caused them to grow, but when i search for “finasteride stretch marks” on Google i find some use reports of stretch marks after finasteride use. Some report weight gain so i can’t take those reports seriousley and when searching for scientific papers about finasteride and cortisol there seems no signitificant effect of finasteride on cortisol.

Currently i weigh 81 kg @ 14% yes (yes i lost some mass) and the stretch marks on my shoulders/ chest area seems stabilized. However, i have very small ones on my upper arms and it seems that they keep increasing. Maybe it is because of the loss in mass that they seem more pronounced because when i pull the skin thighter, they are gone or maybe it is because i examine my body to much and notice stretch marks didn’t noticed before.

My current goal is to work on recovery. I had a very depressive year where i thought about suicide alot. I gave up bodybuilding, because i’m just to scared of getting new stretch marks and i’m currently in the works on getting a tattoo to hide the stretch marks on my shoulders and arms. My next step is trying to increase collagen production with anabolic steroids use. I noticed that primobolan, equipoise, anavar and deca seem to increase collagen synthesis. Running T will lower collagen synthesis, but i question if this is true when running in small doses where the extra T is converted into Estrogen --> increase collagen synthesis.

I know it is complex situation but i seriousley need some advice. Does it seem plausible that mdma contributed to stretch marks or do some of you have any experience with finasteride? Which steroid do you recommend and does running T in very small doses also decrease collagen synthesis. Current natural T level is 16 nmol (reference is 9.9/28) and when running T i just want to get my T levels to 30/40 nmol, so light doses.

Any response i highly appreciated. Thanks!!


You cannot increase T levels with small doses as it shuts down your own production.

Finasteride destroys hormone levels in some males. Dangerous.

TT=9.9 <28


Do you get sun exposure to make Vit-D3?
Do you take Vit-D3?

Have you been using iodized salt to support thyroid hormone production?
See last paragraph in this post.

Please read the stickies found here: About the T Replacement Category

  • advice for new guys
  • things that damage your hormones
  • protocol for injections
  • finding a TRT doc

Evaluate your overall thyroid function by checking oral body temperatures as per the thyroid basics sticky. Thyroid hormone fT3 is what gets the job done and it regulates mitochondrial activity, the source of ATP which is the universal currency of cellular energy. This is part of the body’s temperature control loop. This can get messed up if you are iodine deficient. In many countries, you need to be using iodized salt. Other countries add iodine to dairy or bread.


Hi KSman,

thanks for the information. I don’t know if i’m iodine defficient. I don’t eat iodized salt, but iodine is mostly added to our salt for preparing bread and i do eat bread frequently. I will read the stickies you posted, thanks.

I’m also familiar with the post finasteride syndrome, but in this case i doesn’t seem logical for me that finasteride causes a dysregulation in the collagen and elastin synthesis. Scientific studies showed no link with a significant heightened cortisol level, but MDMA does. For me it seems plausible that MDMA was in my case the causal factor by the raise of my cortisol levels > ↑ depression > ↓collagen/elastin sythesis > ↑ stretch marks > ↑ depression > subchronic heigthened cortisol ↑ > further ↓collagen/elastin sythesis > ↑ stretch marks.

What do you think?

Link to scientific studies with supporting evidence MDMA - cortisol


Anyone mind to react to this topic? I’m in serious need of help.


You seem well informed re MNDA and cortisol and are now the expert.

Collagen is lost if catabolic from low T. More T increased collagen if it had been depressed from low-T. You cannot run T in small doses as your own T gets repressed. So its a total replacement.

Yes, T–>E2 happens, but I think that T—E2—collagen is a strange notion.

I can’t recall your issue ever been discussed here before.